Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 28, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 11, 2006, 3:56 AM MDT for 5 counties in Colorado. It took effect at Jun 11, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2006, 3:56 AM MDT (09:56 UTC)
- In effect from
- Jun 11, 2006, 12:00 PM MDT
- Expired
- Jun 11, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3966 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 110956 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 356 AM MDT SUN JUN 11 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH IS THE SAN LUIS VALLEY...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING...FOR WINDS GUSTING OVER 25 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...HAINES VALUES OF 6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY. HOT...DRY AND WINDY WEATHER...COUPLED WITH DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND EVENING. COZ224-120200- /O.NEW.KPUB.FW.W.0028.060611T1800Z-060612T0300Z/ SAN LUIS VALLEY- 356 AM MDT SUN JUN 11 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. WINDS GUSTING OVER 25 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...HAINES VALUES OF 6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS WILL RESULT IN CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
2 follow-up statements
000 WWUS85 KPUB 112037 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH IS THE SAN LUIS VALLEY...UNTIL 9 PM MDT THIS EVENING...FOR WIND GUSTS OF 25 TO 35 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...HAINES VALUES OF 6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY. HOT...DRY AND WINDY WEATHER...COUPLED WITH DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH THIS EVENING. COZ224-120300- /O.CON.KPUB.FW.W.0028.000000T0000Z-060612T0300Z/ SAN LUIS VALLEY- 237 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. WIND GUSTS OF 25 TO 35 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT... HAINES VALUES OF 6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS WILL RESULT IN CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH IN THE SAN LUIS VALLEY AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
000 WWUS85 KPUB 120314 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 914 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING FOR THE SAN LUIS VALLEY HAS EXPIRED... .WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING...AND RED FLAG CONDITIONS ARE NO LONGER EXPECTED. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. COZ224-120415- /O.EXP.KPUB.FW.W.0028.000000T0000Z-060612T0300Z/ SAN LUIS VALLEY- 914 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. RED FLAG CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 11, 3:39 AM MDT, 17 minutes earlier.
Area forecast discussion, Jun 11, 3:39 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 339 AM MDT SUN JUN 11 2006 .SHORT TERM... (TODAY AND TONIGHT) ...CONCERNS THIS MORNING ARE SEVERE WEATHER AND FIRE WEATHER POTENTIAL... LATEST RUNS ARE DEVELOPING 2 MAIN AREAS OF CONVERGENCE ALONG THE COLORADO FRONT RANGE. THE MAIN AREA OF CONVERGENCE APPEARS AS THOUGH IT WILL FOCUS ALONG THE NORTHERN FRONT RANGE...AFFECTING NORTHEAST COLORADO...AND MAYBE CLIPPING THE PALMER DIVIDE AND THE SOUTHEAST COLORADO PLAINS. HOWEVER...THE MODELS ALSO HAVE A 2ND AREA OF CONVERGENCE FOCUSED OVER EASTERN FREMONT COUNTY LATE IN THE AFTERNOON. IN THIS AREA...THE NAM12 HAS LIFTED INDICES AROUND -5...CAPES TOPPING 1700 J/KG...AND ABOUT 40KTS OF 0-6KM BULK SHEAR AT 21Z JUST PRIOR TO CONVECTIVE ONSET. THIS WOULD BE ENOUGH FOR A SEVERE STORM OR TWO...WITH THE MAIN THREATS BEING LIGHTNING...HAIL 3/4 INCH OR MORE IN DIAMETER AND/OR DAMAGING WIND IN EXCESS OF 58 MPH. RIGHT NOW IT LOOKS LIKE THE MOST INTENSE CONVECTION WOULD DEVELOP OVER EASTERN FREMONT COUNTY...AND THEN MOVE EAST...INTO EVEN BETTER AIR FOR CONVECTION. HOWEVER...THE NAM12 INDICATES CONVECTION DEVELOPING ALL ALONG THE SOUTHERN FRONT RANGE AFTER 21Z...FROM THE PALMER DIVIDE SOUTH TO THE RATON RIDGE...ALL MOVING EAST THROUGH 06Z THIS EVENING. SO...JUST ABOUT ANYONE HAS A CHANCE AT SEEING A STORM MOVE THROUGH AT SOME POINT. SUSPECT THAT MOST ACTIVITY WILL DIMINISH BY MIDNIGHT OR SHORTLY THEREAFTER. AS FOR THE FIRE WEATHER THREAT...STILL HAVE SOME RESERVATIONS FOR THE SAN LUIS VALLEY AGAIN TODAY. LOOKS LIKE RHS MAY REACH SINGLE DIGIT VALUES...VERY DRY. ALSO...HAINES WILL REACH 6...AND FUELS REMAIN CRITICAL. STILL A LITTLE UNCERTAIN ABOUT THE WINDS...BUT THINK THAT MOST OF THE VALLEY SHOULD MANAGE GUSTS OVER 25 MPH FOR 3 HOURS OR MORE DURING THE AFTERNOON. CONSEQUENTLY...ALL THE CRITERIA ARE THERE FOR A RED FLAG WARNING AND WILL ISSUE ONE FOR THE SAN LUIS VALLEY (FIRE WEATHER ZONE 224) WITH THIS PACKAGE. OVER THE PLAINS...APPEARS HUMIDITIES WILL REMAIN HIGH ENOUGH TO NEGATE THE NEED OF A HIGHLIGHT. TEMPERATURES WILL GENERALLY BE AT OR A LITTLE BELOW YESTERDAYS LEVELS OVER MOST OF THE EAST TODAY...THANKS TO OUTFLOW FROM CONVECTION YESTERDAY. HOWEVER...ACROSS THE MOUNTAINS AND WEST...TEMPERATURES WILL ACTUALLY BE WARMER TODAY. IN ANY EVENT...ALL AREAS REMAIN WELL ABOVE AVERAGE FOR THIS TIME OF YEAR. THE HOT SPELL CONTINUES. LW .LONG TERM... (MONDAY THROUGH SATURDAY) ...POTENTIAL FOR SEVERE WEATHER ON MONDAY...THEN FIRE WEATHER CONCERNS WEDNESDAY AND THURSDAY... MONDAY...AN UPPER RIDGE WILL BE IN PLACE ACROSS THE REGION...BUT SFC HIGH PRESSURE DROPPING DOWN THE CENTRAL U.S. PLAINS WILL PRODUCE E-SE SFC FLOW...WHICH IS EXPECTED TO KEEP LLVL MOISTURE IN PLACE OVER THE EASTERN PLAINS. NAM CAPES OF 2-3K AND 0-6 KM BULK SHEAR APPROACHING 40 KTS DURING THE AFTN INDICATE THE POTENTIAL FOR SEVERE WEATHER...BUT A GOOD TRIGGER FOR CONVECTION IS LACKING. LATEST NUMERICAL GUIDANCE CAME IN WITH SLIGHTLY LOWER MAX TEMPS WHICH LOOKS REASONABLE SO ADJUSTED THOSE...AND KEPT UPPER END ISOLATED POPS FOR ALL OF THE E PLAINS DURING THE AFTN AND EVE WHILE LOWERING THE W AREAS. WHAT COULD AFFECT THE POTENTIAL ON MON WILL BE ANY CONVECTION THAT OCCURS TODAY...AND HOW ALTERED THE LOWER ATMOSPHERE WILL GET. TUESDAY...THE UPPER TROUGH OFF THE WEST COAST DEEPENS...INCREASING SW FLOW ALOFT OVER THE 4 CORNERS REGION. THE RIDGE AXIS SLIDES TO THE EAST THROUGH THE DAY...BUT THE RIDGE HOLDS STRONG FOR ONE MORE DAY. HOT AND DRY CONDITIONS PERSIST...WITH ISOLATED CONVECTION OVER ONLY THE HIGHEST TERRAIN. REMNANT LLVL MOISTURE OVER THE E PLAINS SHOULD START TO ADVECT EAST AS SFC HIGH PRESSURE DEVELOPS OVER THE WESTERN HALF OF THE STATE. WEDNESDAY AND THURSDAY...THESE LOOK TO BE THE HOTTEST DAYS OF THE FORECAST PERIOD. SW FLOW ALOFT STRENGTHENS AS THE WEST COAST TROUGH DEEPENS AND SUPPRESSES THE RIDGE TO THE E-SE. MAX TEMPS ACROSS THE E PLAINS WILL FLIRT WITH 100 F...SO LOW RELATIVE HUMIDITY LEVELS AND INCREASING WINDS MOST LIKELY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. FOR NOW WILL MONITOR MODEL RUN TO RUN CONTINUITY...BUT FIRE MANAGEMENT OFFICERS SHOULD BE AWARE OF WORSENING CONDITIONS BY MID-WEEK. OTHERWISE...KEPT ISOLATED POPS FOR THE AFTN AND EVE DUE TO THE SEASON...BUT MODELS ARE NOT SHOWING MUCH HOPE FOR PCPN. FRIDAY AND SATURDAY...THE GFS INDICATES THAT A SHORTWAVE WILL TRACK ACROSS THE STATE ON FRIDAY BEFORE THE FLOW ALOFT RETURNS TO A W-SW DIRECTION FOR SATURDAY. THIS FAR OUT WILL NOT CHANGE MUCH. ONGOING HOT AND DRY CONDITIONS...WITH ISOLATED DIURNAL CONVECTION OVER THE HIGHER TERRAIN...LOOKS LIKE THE BEST FORECAST FOR NOW. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ224. && 50/27
Hazardous weather outlook, Jun 10, 6:38 AM MDT, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 638 AM MDT SAT JUN 10 2006 COZ058>089-093>099-111245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 638 AM MDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES ARE EXPECTED TO CONTINUE TODAY...AND COMBINED WITH GUSTY WEST TO SOUTHWEST WINDS AND ONGOING DROUGHT CONDITIONS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. THE AREAS THAT WILL BE THE MOST AFFECTED WILL BE THE SAN LUIS VALLEY...THE INTERSTATE 25 CORRIDOR FROM PUEBLO COUNTY SOUTH TO THE NEW MEXICO STATE LINE...OTERO AND EASTERN LAS ANIMAS COUNTIES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS...SOUTHERN FRONT RANGE AND THE PALMER DIVIDE THIS AFTERNOON...THEN SPREAD EAST ACROSS THE PLAINS THIS EVENING. THE STORM ACTIVITY WILL DIMINISH GREATLY ONCE THE SUN SETS...BUT IS EXPECTED TO PERSIST ALONG THE COLORADO AND KANSAS BORDER LATE. THE GREATEST THREATS EXPECTED FROM THESE STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA EACH DAY THROUGH FRIDAY...MAINLY OVER THE HIGHER TERRAIN AND ADJACENT PLAINS. THERE WILL BE A HIGHER CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN PLAINS SUNDAY AND MONDAY...AS DEVELOPING UPSLOPE FLOW WILL ALLOW FOR LOW LEVEL MOISTURE TO INCREASE ACROSS REGION...ALONG WITH THE POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE FAR EASTERN PLAINS. FIRE DANGER WILL BE ON THE INCREASE ACROSS THE REGION AFTER MONDAY...AS HOT AND BREEZY TO WINDY CONDITIONS RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:16 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 89 min |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.